Alert archive / North Carolina / Gale Warnings in 2013

Gale Warning 4, NWS Newport/Morehead City, NC

February 7, 2013

NWS Newport/Morehead City, NC issued this gale warning at Feb 7, 2013, 3:34 PM EST. It took effect at Feb 8, 2013, 12:52 AM EST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 3:34 PM EST (20:34 UTC)
In effect from
Feb 8, 2013, 12:52 AM EST
Expired
Feb 9, 2013, 1:00 PM EST
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WHUS72 KMHX 072034
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
334 PM EST THU FEB 7 2013

...STRONG WINDS TONIGHT THROUGH FRIDAY...

.A POTENT AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN NORTH
CAROLINA TONIGHT THROUGH EARLY FRIDAY. WINDS WILL INCREASE OUT OF
THE EAST TONIGHT...BECOMING SOUTH TO SOUTHWEST LATE TONIGHT
TOWARDS DAYBREAK FRIDAY...THEN SWITCHING OUT OF THE NORTHWEST LATE
MORNING INTO EARLY AFTERNOON AS THE LOW PULLS AWAY. GALE FORCE
WINDS ARE EXPECTED FRIDAY AS NORTHWEST WINDS INCREASE FURTHER DUE
TO THE DEEPENING LOW PRESSURE AREA TO THE NORTHEAST.

AMZ130-135-080945-
/O.UPG.KMHX.SC.Y.0012.000000T0000Z-130209T1700Z/
/O.NEW.KMHX.GL.W.0004.130208T1600Z-130209T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
334 PM EST THU FEB 7 2013

...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST
FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...EAST 20 TO 30 KT TONIGHT...BECOMING NORTHWEST 25 TO 35
  KT ON FRIDAY.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-080945-
/O.UPG.KMHX.SC.Y.0012.000000T0000Z-130211T0600Z/
/O.NEW.KMHX.GL.W.0004.130208T1600Z-130209T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
334 PM EST THU FEB 7 2013

...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST
FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...EAST 20 TO 30 KT TONIGHT...BECOMING NORTHWEST ON FRIDAY 25
  TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-080945-
/O.CON.KMHX.SC.Y.0012.000000T0000Z-130209T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
334 PM EST THU FEB 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WINDS...EAST 20 TO 25 KT TONIGHT...BECOMING NORTHWEST ON FRIDAY.
  A FEW GALE FORCE GUSTS TO 35 KT POSSIBLE.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
031 
WHUS72 KMHX 080015
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
715 PM EST THU FEB 7 2013

...STRONG WINDS TONIGHT THROUGH FRIDAY...

.A POTENT AREA OF LOW PRESSURE WILL TRACK ACROSS EASTERN NORTH
CAROLINA OVERNIGHT AND EARLY FRIDAY. WINDS WILL INCREASE OUT OF THE
EAST TONIGHT...BECOMING SOUTH TO SOUTHWEST LATE TONIGHT TOWARDS
DAYBREAK FRIDAY...THEN SWITCHING OUT OF THE NORTHWEST LATE MORNING
INTO EARLY AFTERNOON AS THE LOW PULLS AWAY. GALE FORCE WINDS ARE
EXPECTED FRIDAY AS NORTHWEST WINDS INCREASE FURTHER DUE TO THE
DEEPENING LOW PRESSURE AREA TO THE NORTHEAST.

AMZ130-135-150-152-154-081100-
/O.CON.KMHX.GL.W.0004.130208T1600Z-130209T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
715 PM EST THU FEB 7 2013

...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY...

* WINDS...EAST 20 TO 30 KT TONIGHT...BECOMING NORTHWEST 25 TO 35 
  KT ON FRIDAY.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-081100-
/O.CON.KMHX.SC.Y.0012.000000T0000Z-130209T1700Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
715 PM EST THU FEB 7 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WINDS...EAST 20 TO 25 KT TONIGHT...BECOMING NORTHWEST ON 
  FRIDAY. A FEW GALE FORCE GUSTS TO 35 KT POSSIBLE.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
068 
WHUS72 KMHX 080552
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1252 AM EST FRI FEB 8 2013

...STRONG WINDS TONIGHT THROUGH FRIDAY...

.A STRONG AND DEEPENING AREA OF LOW PRESSURE WILL TRACK ACROSS
EASTERN NORTH CAROLINA OVERNIGHT AND EARLY FRIDAY. EASTERLY WINDS
WILL INCREASE EARLY THIS MORNING...BECOMING SOUTH TO SOUTHWEST
LATE TONIGHT TOWARDS DAYBREAK...THEN SWITCH TO NORTHWEST LATE
MORNING INTO EARLY AFTERNOON. GALE FORCE WINDS ARE EXPECTED FOR
THE SOUTHERN WATERS EARLY MORNING AS THE LOW QUICKLY DEEPENS...
AND ON FRIDAY ACROSS THE CENTRAL AND NORTHERN WATERS AS NORTHWEST
WINDS INCREASE DUE TO THE STRONG LOW MOVING TOWARDS THE NORTHEAST.

AMZ156-158-081400-
/O.UPG.KMHX.SC.Y.0012.000000T0000Z-130209T1700Z/
/O.EXB.KMHX.GL.W.0004.130208T0552Z-130208T2000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1252 AM EST FRI FEB 8 2013

...GALE WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...NEAR SHORE 7 TO 10 FEET...WITH OUTER WATERS 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-152-154-081400-
/O.EXT.KMHX.GL.W.0004.130208T1100Z-130209T0000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1252 AM EST FRI FEB 8 2013

...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...NEAR SHORE 7 TO 10 FEET...WITH OUTER WATERS 10 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-081400-
/O.EXT.KMHX.GL.W.0004.130208T1100Z-130209T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
1252 AM EST FRI FEB 8 2013

...GALE WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
013 
WHUS72 KMHX 081354
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
854 AM EST FRI FEB 8 2013

...STRONG WINDS THROUGH SATURDAY MORNING...

.A STRONG AND DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO
PULL AWAY FROM NORTH CAROLINA TODAY. WINDS WILL CONTINUE TO SWITCH
TO NORTHWEST FOR ALL AREAS THIS MORNING. GALE FORCE WINDS ARE
EXPECTED TO IMPACT ALL OF THE WATERS THROUGH MUCH OF THE
DAY...LINGERING LONGER INTO THE EVENING AND POSSIBLY THROUGH.

AMZ150-152-154-082200-
/O.EXT.KMHX.GL.W.0004.000000T0000Z-130209T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
854 AM EST FRI FEB 8 2013

...GALE WARNING NOW IN EFFECT UNTIL 1 PM EST SATURDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-082100-
/O.EXT.KMHX.GL.W.0004.000000T0000Z-130208T2100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
854 AM EST FRI FEB 8 2013

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 25 TO 35 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-082100-
/O.EXT.KMHX.GL.W.0004.000000T0000Z-130208T2100Z/
ALBEMARLE SOUND-PAMLICO SOUND-
854 AM EST FRI FEB 8 2013

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT...HIGHEST
  WINDS AND WAVES EASTERN PORTIONS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
988 
WHUS72 KMHX 081809
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
109 PM EST FRI FEB 8 2013

...STRONG WINDS AND HIGH SEAS THROUGH SATURDAY...

.A STRONG AND DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO
PULL AWAY FROM NORTH CAROLINA TODAY. WINDS WILL CONTINUE TO SLOWLY
DIMINISH THROUGH THE DAY TODAY...THOUGH EXPECT WINDS TO ONCE AGAIN
INCREASE TO GALE FORCE FOR THE NORTHERN AND CENTRAL WATERS THIS
EVENING THROUGH SAT MORNING WHERE THE GALE WARNING REMAINS IN
EFFECT. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED ELSEWHERE
THROUGH THE DAY SATURDAY.

AMZ130-135-090915-
/O.CAN.KMHX.GL.W.0004.000000T0000Z-130208T2100Z/
/O.NEW.KMHX.SC.Y.0013.130208T1809Z-130210T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
109 PM EST FRI FEB 8 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-090915-
/O.CAN.KMHX.GL.W.0004.000000T0000Z-130208T2100Z/
/O.NEW.KMHX.SC.Y.0013.130208T1809Z-130210T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
109 PM EST FRI FEB 8 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-090915-
/O.CON.KMHX.GL.W.0004.000000T0000Z-130209T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
109 PM EST FRI FEB 8 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
033 
WHUS72 KMHX 090832
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 AM EST SAT FEB 9 2013

...STRONG WINDS AND ELEVATED SEAS WILL CONTINUE TODAY...

.THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT TODAY BETWEEN
HIGH PRESSURE BUILDING ACROSS THE WATERS FROM THE WEST AND STRONG
LOW PRESSURE NEAR THE GULF OF MAINE AND CANADIAN MARITIMES. WINDS
WILL SLOWLY SUBSIDE TODAY WITH ELEVATED SEAS EXPECTED TO PERSIST
THROUGH EARLY SUNDAY MORNING..

AMZ150-152-154-091800-
/O.CON.KMHX.GL.W.0004.000000T0000Z-130209T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
332 AM EST SAT FEB 9 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-091900-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
332 AM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-091900-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
332 AM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
690 
WHUS72 KMHX 091810
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
110 PM EST SAT FEB 9 2013

...SMALL CRAFT CONDITIONS CONTINUE...

.WINDS WILL SLOWLY SUBSIDE AS HIGH PRESSURE BUILDS INTO THE
COASTAL WATERS TONIGHT...HOWEVER 6 FOOT OR HIGHER LONG PERIOD
SWELL WILL REMAIN ACROSS THE NORTHERN AND CENTRAL WATERS THROUGH
MUCH OF THE DAY SUNDAY.

AMZ150-152-154-100215-
/O.EXP.KMHX.GL.W.0004.000000T0000Z-130209T1800Z/
/O.EXB.KMHX.SC.Y.0013.000000T0000Z-130210T2100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
110 PM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST
SUNDAY.

* WINDS...NORTH TO NORTHWEST 15 TO 25 KT THROUGH  TONIGHT...
  DIMINISHING TO 10 TO 15 KT SUNDAY.

* SEAS...6 TO 10 FEET TODAY...SUBSIDING TO 5 TO 7 FEET TONIGHT INTO
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-100000-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
110 PM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-100000-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
110 PM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 7, 3:19 PM EST, 15 minutes earlier.

Area forecast discussion, Feb 7, 3:19 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
319 PM EST THU FEB 7 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL APPROACH THE AREA LATE TODAY AND MOVE
ALONG THE NORTH CAROLINA LATE TONIGHT THROUGH EARLY FRIDAY. HIGH
PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH SATURDAY THEN
SETTLE OFFSHORE SUNDAY AND MONDAY. A COLD FRONT WILL APPROACH FROM
THE WEST MONDAY NIGHT AND SLOWLY MOVE THROUGH THE AREA ON TUESDAY.
HIGH PRESSURE BUILDS IN FROM THE WEST ON WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1 PM THUR...NO CHANGES NEEDED TO GRIDS THIS AFTERNOON.
LATEST NEAR TERM GUIDANCE/TIME OF ARRIVAL TOOL SHOWS LEADING EDGE
OF ORGANIZED RAIN ARRIVING TOWARDS THE SOUTHERN COAST AROUND 21Z
(4PM) THIS AFTERNOON. LIKELY POPS ACROSS THE SOUTHWESTERN AREAS
AFTER THIS TIME.

PREVIOUS DISCUSSION...AS OF 10 AM THUR...LATEST SFC ANALYSIS
SHOWS HIGH PRES ANCHORED ACROSS THE NORTHEASTERN STATES WHILE LOW
PRES IS SITUATED ACROSS THE FL GULF COAST. EVIDENCE OF ELONGATED
COASTAL TROUGH DEVELOPING AS SFC WINDS ARE BECOMING BACKED ACROSS
E NC. HAVE NUDGED TEMPS DOWN A DEGREE OR SO ACROSS THE WESTERN
HALF OF THE FA DUE TO INC CLOUD COVER AND STRENGTHENING NE FLOW.
COASTAL TROUGH WILL ALSO LEAD TO AN INC IN COVERAGE OF RAIN THIS
AFTERNOON...AS EVIDENCE BY INC ECHO RETURNS OFF THE SE NC/NE SC
COAST. HAVE BUMPED UP POPS THIS AFTERNOON...BECOMING LIKELY LATE
THIS AFTERNOON ACROSS SOUTHERN FA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 230 AM THU...SFC LOW WILL MOVE ALONG THE SE COAST
TONIGHT...THEN UP THE NC COAST BY EARLY FRI MORNING. WIDESPREAD
RAIN WILL CONTINUE OVERNIGHT...AND EXPECT RAIN TO BE MODERATE TO
HEAVY AT TIMES. QPF AMTS TONIGHT EXPECTED 0.75-1.5 INCHES. DO NOT
ANTICIPATE WIDESPREAD FLOODING PROBLEMS GIVEN HOW DRY IT HAS BEEN
RECENTLY...THOUGH LOCALIZED MINOR FLOODING OF LOW LYING/POOR
DRAINAGE AREAS WILL BE POSSIBLE. WILL CONTINUE AS PREVIOUS SHIFTS
TO LEAVE THUNDER MENTION OUT OF FORECAST GIVEN EXPECTED TRACK OF
THE LOW SO CLOSE TO THE COAST...THOUGH COULD SEE SOME TSTM
ACTIVITY OFFSHORE NEAR THE GULF STREAM. GUSTY WINDS EXPECTED ALONG
THE COAST OVERNIGHT AS SFC LOW APPROACHES. OVERNIGHT LOWS IN THE
MID 40S TO LOWER 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AFTER A SLIGHT CHANCE FRI EVENING FOR A SPRINKLE OR EVEN FLURRY
OVER THE OUTER BANKS...WINDS WILL REMAIN GUSTY FRIDAY NIGHT INTO
SATURDAY ESPECIALLY FOR COASTAL AREAS AS DEPARTING LOW PRESSURE
INTENSIFIES TO THE NORTHEAST. DEEP UPPER TROF MOVES OFFSHORE
ALLOWING FOR A MULTILAYER DRY NW FLOW TO PREVAIL FOR MUCH OF THE
UPCOMING WEEKEND. TEMPS WILL BE BELOW NORMAL OVER THE WEEKEND
WITH HIGHS 45 TO 50 SAT AND 50 TO 55 MOST SPOTS SUNDAY. LOWS
FRIDAY NIGHT WILL REACH TO NEAR OR JUST BELOW FREEZING OVER INLAND
AREAS. WITH NEAR IDEAL RADIATIONAL COOLING...MIN TEMPS SATURDAY
NIGHT WILL DIP INTO THE MID TO UPPER 20S AWAY FROM THE COAST.
CLOUDS INCREASE LATE IN THE WEEKEND AHEAD OF THE SYSTEM.

THE NEXT CHANCES FOR PRECIP WILL ARRIVE LATE SUNDAY NIGHT AND ON
MONDAY WITH THE APPROACH OF A MID LEVEL TROF. RAIN CUD START
BEFORE DAWN OVER FAR INLAND AREAS AS A WARM FRONT LIFTS NORTH
MONDAY MORNING. SCATTERED SHOWERS ARE EXPECTED TO BE PREVALENT
THROUGH THE EARLY PART OF NEXT WEEK GIVEN THE TENDENCY FOR THE
ASSOCD COLD FRONT TO SLOW DOWN AND POTENTIALLY STALL AS IT COMES
UNDER PARALLEL FLOW OVER THE REGION TUESDAY. A CONCENSUS OF THE
MODEL GUIDANCE SUGGESTS THE FRONT PUSHES THRU THE AREA ON
WEDNESDAY BUT MAY LIFT BACK NORTH ALONG THE COAST THURSDAY. WONT
BE MAKING MAJOR CHANGES TO THE LONGER RANGE FORECAST FOR NOW UNTIL
MODELS CAN BETTER RESOLVE THE SYNOPTIC DETAILS.

TEMPERATURES WILL START OUT ABOVE NORMAL EARLY NEXT WEEK THEN
TREND BACK TO NEAR MORE SEASONABLE LEVELS DURING MIDWEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 1 PM THUR...DETERIORATING FLYING CONDITIONS THROUGH THE TAF
PD. CLOUDS WILL LOWER AND THICKEN LATE AFTERNOON THROUGH EARLY
EVENING AS POTENT LOW PRESSURE APPROACHES THE AREA. CIGS WILL DROP
TO WIDESPREAD IFR ALL AREAS IN LOW CLOUDS AND RAIN THIS EVENING
AND LAST THROUGH MUCH OF THE OVERNIGHT. WINDS WILL GUST AT TIMES
TO 20 KT OUT OF THE EAST THIS AFTERNOON...SWITCHING TO NORTH LATE
TONIGHT AND THEN NORTHWEST EARLY FRIDAY. CONDITIONS WILL IMPROVE
TO VFR AFTER AROUND 14Z FRI.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WINDS WILL BE GUSTY FRIDAY NIGHT AND SATURDAY...BUT MAINLY VFR
EXPECTED FOR MUCH OF THE UPCOMING WEEKEND AS HIGH PRES BUILDS
OVER THE REGION SAT AND SLOWLY SLIDES OFFSHORE LATE SUN. POTENTIAL
FOR SUB-VFR CONDITIONS RETURN AS A WARM FRONT LIFTS NORTH THRU
THE AREA MONDAY MORNING WITH DEEP MOISTURE OVERSPREADING THE
REGION THROUGH TUESDAY.

&&

.MARINE...
SHORT TERM /THROUGH FRI/...
AS OF 10 AM THUR...LATEST OBS SHOW STEADY ENE WINDS 15 TO 20 KT
ACROSS THE WATERS...A BIT LESS FOR ALBEMARLE SOUND. NE TO E WINDS
WILL INCREASE TO 15-25KT GUSTS TO 30KT THIS AFTERNOON INTO
TONIGHT...WITH SOME GALE FORCE GUSTS TO 35 KT LATE TONIGHT JUST
AHEAD OF APPROACHING LOW. SEAS SEAS PEAKING AT 7-10FT LATE TONIGHT
AND EARLY FRI MORNING. MARGINAL GALE CONDITIONS WILL BE POSSIBLE
LATE TONIGHT INTO EARLY FRI...MAINLY IN GUSTS...BUT WILL MAINTAIN
STRONG SCA FOR WATERS AT THIS TIME. BEST BET FOR A PERIOD OF GALES
WILL BE FRI AFTERNOON BEHIND DEEPENING LOW PRES SYSTEM AS IT EXITS
NC...WITH NW WINDS GUSTING TO 35 TO POSSIBLY 40 KT AT TIMES ACROSS
THE NORTHERN/CENTRAL PORTIONS OF THE WATERS.

LONG TERM /FRI NIGHT THROUGH TUESDAY/...
LOW PRESSURE WILL QUICKLY LIFT WELL NE OF THE REGION FRI EVE. AS
HIGH PRES BUILDS IN FROM THE NW FRI NIGHT AND SAT STRONG N WINDS
EXPECTED AS GRDNT WILL REMAIN TIGHT WITH DEEP LOW PRES WELL TO THE
NE. AS THE HIGH BUILDS SLOWLY SE WINDS WILL GRAD DIMINISH SAT
NIGHT INTO SUN. LULL IN WINDS WILL BE BRIEF AS S/SW WINDS WILL
INCREASE MON AS HIGH MOVES OFF CST AND COLD FRONT APPROACHES FORM
THE W.

AS N WINDS INCREASE LATER FRI NIGHT AND SAT SEAS WILL BUILD TO 7 TO
10 FEET OVER OUTER CNTRL AND NRN WTRS. SEAS WILL BE SLOW TO COME
DOWN SAT NIGHT AND SUN AS EXPECT DECENT SWELL FROM THE DEEP LOW TO
THE NE. S/SW WINDS WILL RAMP UP TO 20 TO 25 KTS MOST WTRS MON
WITH SEAS 6-7 FT BY MON AFTN. SLOWLY DECREASING WIND/SEAS MON
NIGHT THRU TUESDAY AS HIGH PRES BUILDS INTO THE AREA.

&&

.TIDES/COASTAL FLOODING...
INCREASING WINDS AND A HIGHER THAN NORMAL ASTRONOMICAL TIDES WILL
LEAD TO WATER LEVELS 1 TO 1.5 FT ABOVE NORMAL INTO THE EARLY PART
OF THE WEEKEND. NEARSHORE WAVES ARE EXPECTED TO REMAIN BLO 8 FT
BUT BREAKING WAVES AND WAVE RUNUP WILL LEAD TO ROUGH SURF AND
POSSIBLE MINOR BEACH EROSION FOR THE NORTHERN OUTER BANKS THRU
SATURDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ130-135-
     156-158.
     SMALL CRAFT ADVISORY UNTIL 1 AM EST MONDAY FOR AMZ150-152-154.

&&

SYNOPSIS...SK/CQD
NEAR TERM...CQD/TL
SHORT TERM...CQD
LONG TERM...BTC/RF
AVIATION...BTC/RF/CQD/TL
MARINE...BTC/RF/CQD/TL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 7, 3:31 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
331 PM EST THU FEB 7 2013

NCZ029-044>047-079>081-090>094-098-082030-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
331 PM EST THU FEB 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT ACROSS EASTERN NORTH
CAROLINA. THIS COULD LEAD TO LOCALIZED FLOODING...ESPECIALLY IN
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-082030-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
331 PM EST THU FEB 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE TO HEAVY RAIN EXPECTED TONIGHT ACROSS EASTERN NORTH
CAROLINA...WITH GUSTY WINDS ALONG THE COAST. THIS COULD LEAD TO
LOCALIZED FLOODING...ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MODERATE TO STRONG WINDS WILL RESULT IN ROUGH SURF AND POSSIBLE
MINOR BEACH EROSION ESPECIALLY OVER THE NORTHERN OUTER BANKS LATER
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in North Carolina, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.